MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV08F180/80
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/03/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 16-14mm amplatzer duct occluder was chosen for procedure using a 7f amplatzer torqvue delivery system for a patient with a post-infarct ventricular septal defect (vsd).The patient had a myocardial infarction on (b)(6) 2023.The physician made the decision to chose an amplatzer duct occluder due to the vsd localization at the apex of the heart.Heparin was administered during procedure.The occluder was unable to be introduced inside the delivery system.The device was blocked at the entrance of the delivery system.After a few attempts, the decision was made to replace the delivery system with an 8f amplatzer torqvue delivery system.There were multiple manipulations to find the optimal position of the occluder.The occluder recaptured once before it was implanted.A pericardial effusion was noted at the apex of the heart.The activated clotting time (act) level was 360 seconds.A pericardiocentesis was performed with a reduction to the effusion.However, the pericardial effusion then developed into cardiac tamponade and was unable to be reversed.The patient died at the end of the procedure.The pericardial effusion was believed to be due to catheters and wire manipulations.The death was believed to be related to the procedure and the patient's comorbidities.
 
Additional Manufacturer Narrative
An event of difficulty positioning the device, pericardial effusion that led to cardiac tamponade and patient death at end of procedure was reported.The patient had history of myocardial infarction.Information from field indicated that there were multiple manipulations made to find optimal position and that the occluder was recaptured once before implantation.A pericardiocentesis was performed.The pericardial effusion was believed to be due to catheters and wire manipulations.The death was believed to be related to the procedure and the patient's comorbidities.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16989583
Report Number2135147-2023-02282
Device Sequence Number7378589
Product Code DQY
UDI-Device Identifier00811806010823
UDI-Public00811806010823
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number9-ITV08F180/80
Device Catalogue Number9-ITV08F180/80
Device Lot Number7899430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER DUCT OCCLUDER, 9-PDA-009, 7510272
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexMale